Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 9, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Jan 9, 2010, 1:55 PM CST for 10 counties in Alabama. It took effect at Jan 11, 2010, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2010, 1:55 PM CST (19:55 UTC)
- In effect from
- Jan 11, 2010, 10:00 AM CST
- Expired
- Jan 11, 2010, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961 WWUS84 KMOB 091955 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 155 PM CST SAT JAN 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY FOR A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA PANHANDLE...SOUTH AND SOUTHWEST ALABAMA... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA PANHANDLE...SOUTH AND SOUTHWEST ALABAMA... ...THE RED FLAG WARNING FOR THE FLORIDA PANHANDLE THIS AFTERNOON HAS BEEN CANCELLED... .THE CENTER OF A COLD AND DRY HIGH PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL DRIFT SOUTHEAST THROUGH THE WEEKEND. THE AIR MASS WILL REMAIN DRY WITH MUCH BELOW NORMAL TEMPERATURES INTO THE FIRST OF THE WEEK. RED FLAG WARNINGS ARE IN EFFECT FOR SATURDAY AND SUNDAY AFTERNOONS FOR THE AREA EAST OF THE MISSISSIPPI LINE. NORTHERLY WINDS WILL EASE UP BY SUNDAY. LOWEST HUMIDITY ON SUNDAY AROUND 20 PERCENT AND 15 TO 25 PERCENT ON MONDAY FLZ001>006-101200- /O.CAN.KMOB.FW.W.0007.000000T0000Z-100109T2300Z/ /O.UPG.KMOB.FW.A.0008.100110T1600Z-100110T2300Z/ /O.NEW.KMOB.FW.W.0008.100110T1700Z-100110T2300Z/ /O.NEW.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 155 PM CST SAT JAN 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 6 PM CST MONDAY. THE RED FLAG WARNING HAS BEEN CANCELLED FOR TODAY. LOWEST HUMIDITY ON SUNDAY EXPECTED TO BE AROUND 20 PERCENT AND ON MONDAY 15 TO 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$ ALZ051>064-101200- /O.UPG.KMOB.FW.A.0008.100110T1800Z-100110T2300Z/ /O.NEW.KMOB.FW.W.0008.100110T1700Z-100110T2300Z/ /O.NEW.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 155 PM CST SAT JAN 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 6 PM CST MONDAY. LOWEST HUMIDITY ON SUNDAY EXPECTED TO BE AROUND 20 PERCENT AND ON MONDAY AROUND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
106 WWUS84 KMOB 101208 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 608 AM CST SUN JAN 10 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY FOR THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST ALABAMA DUE TO PROLONGED LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST ALABAMA DUE TO PROLONGED LOW HUMIDITY OVER THE WEST FLORIDA PANHANDLE...AND FOR SOUTH AND SOUTHWEST ALABAMA... .COLD SURFACE HIGH CONTINUES TO DOMINATE THE REGION AS DEEP UPPER AIR FEATURES MAINTAIN COLD DRY AIR OVER THE EASTERN HALF OF THE COUNTRY. RETAINED RED FLAG WARNING THIS AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE. WARMER TOMORROW WITH LOW DEW POINTS AS THE SURFACE HIGH DROPS INTO EAST TEXAS. THAT WILL SEND HUMIDITY INTO THE LOWER 20S TODAY AND MID TEENS MONDAY. RED FLAG WARNINGS FOR ALABAMA AND THE WEST FLORIDA PANHANDLE WILL BE RETAINED FOR MONDAY ALSO. FOR THE REMAINDER OF THE WEEK THE HAZARD WILL ABATE AS HUMIDITY REBOUNDS. ALZ051>064-FLZ001>006-110415- /O.CON.KMOB.FW.W.0008.100110T1700Z-100110T2300Z/ /O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 608 AM CST SUN JAN 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST ALABAMA DUE TO PROLONGED LOW HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST ALABAMA DUE TO PROLONGED LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. LOWEST HUMIDITY ON SUNDAY EXPECTED TO BE AROUND 20 PERCENT AND ON MONDAY AROUND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
872 WWUS84 KMOB 102015 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 215 PM CST SUN JAN 10 2010 ...RED FLAG WARNING CONTINUES UNTIL 5 PM CST TODAY FOR A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA PANHANDLE...SOUTH AND SOUTHWEST ALABAMA... ...THE RED FLAG WARNING WAS CANCELLED FOR SOUTH AND SOUTHWEST ALABAMA... .A COLD AND DRY AIR MASS WILL BE SLOW TO MODIFY AND LOW HUMIDITY IS EXPECTED TO CONTINUE INTO MID WEEK. A BIT WARMER TOMORROW AND THE LOW DEW POINTS SHOULD ENSURE SURFACE HUMIDITY LESS THAN 20 PERCENT MOST AREAS. RED FLAG WARNINGS FOR ALABAMA AND THE WEST FLORIDA PANHANDLE WILL BE IN EFFECT FOR MONDAY. ALZ051>064-111200- /O.CAN.KMOB.FW.W.0008.000000T0000Z-100110T2300Z/ /O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 215 PM CST SUN JAN 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... ...RED FLAG WARNING IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG WARNING FOR TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. LOWEST HUMIDITY ON SUNDAY EXPECTED TO BE BETWEEN 15 AND 20 PERCENT WITH A LIGHT WESTERLY AFTERNOON WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$ FLZ001>006-111200- /O.CON.KMOB.FW.W.0008.000000T0000Z-100110T2300Z/ /O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 215 PM CST SUN JAN 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. SURFACE HUMIDITY THIS AFTERNOON EXPECTED TO BE AROUND 25 PERCENT WITH 20 FOOT WINDS OF 10 TO 15 MPH AND OCCASIONALLY HIGHER. LOWEST SURFACE HUMIDITY ON MONDAY 15 TO 20 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
995 WWUS84 KMOB 111136 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 536 AM CST MON JAN 11 2010 ...RED FLAG WARNING CONTINUES UNTIL 5 PM CST TODAY FOR A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY FOR A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY OVER THE WEST FLORIDA PANHANDLE...SOUTH AND SOUTHWEST ALABAMA... ...THE RED FLAG WARNING WAS CANCELLED FOR SOUTH AND SOUTHWEST ALABAMA... .A COLD AND DRY AIR MASS WILL BE SLOW TO MODIFY AND LOW HUMIDITY IS EXPECTED TO CONTINUE INTO MID WEEK. A BIT WARMER TOMORROW AND THE LOW DEW POINTS SHOULD ENSURE SURFACE HUMIDITY LESS THAN 20 PERCENT MOST AREAS. RED FLAG WARNINGS FOR ALABAMA AND THE WEST FLORIDA PANHANDLE WILL BE IN EFFECT FOR MONDAY. FLZ001>006-120345- /O.NEW.KMOB.FW.A.0009.100112T1800Z-100113T0000Z/ /O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 536 AM CST MON JAN 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. SURFACE HUMIDITY THIS AFTERNOON EXPECTED TO BE AROUND 25 PERCENT WITH 20 FOOT WINDS OF 10 TO 15 MPH AND OCCASIONALLY HIGHER. LOWEST SURFACE HUMIDITY ON MONDAY 15 TO 20 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ051>064-120000- /O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 536 AM CST MON JAN 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. LOWEST HUMIDITY ON SUNDAY EXPECTED TO BE BETWEEN 15 AND 20 PERCENT WITH A LIGHT WESTERLY AFTERNOON WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DRY FUEL WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
390 WWUS84 KMOB 111224 AAA RFWMOB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 624 AM CST MON JAN 11 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST TODAY DUE TO A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY BELOW 25% OVER SOUTH AND SOUTHWEST ALABAMA AND THE WEST FLORIDA PANHANDLE... ...THE FIRE WEATHER WATCH IS CANCELLED FOR TUESDAY IN THE WEST FLORIDA PANHANDLE... .COLD DRY AIR WILL BE SLOW TO MODIFY AND LOW HUMIDITY IS EXPECTED TO CONTINUE TODAY. THIS SHOULD ENSURE SURFACE HUMIDITY LESS THAN 20 PERCENT MOST AREAS. RED FLAG WARNINGS FOR ALABAMA AND THE WEST FLORIDA PANHANDLE WILL REMAIN IN EFFECT FOR TODAY. THE FIRE WEATHER WATCH ISSUED EARLIER FOR THE WEST FLORIDA PANHANDLE IS CONSIDERED NOT NECESSARY BECAUSE A REASSESSMENT OF HUMIDITY CALCULATIONS TUESDAY INDICATES AN UPTICK IN DEW POINTS. FLZ001>006-120000- /O.CAN.KMOB.FW.A.0009.100112T1800Z-100113T0000Z/ /O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 624 AM CST MON JAN 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING DUE TO A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY BELOW 35% OVER THE WEST FLORIDA PANHANDLE... ...FIRE WEATHER WATCH IS CANCELLED FOR TUESDAY IN THE WEST FLORIDA PANHANDLE DUE TO REASSESSMENT OF FORECAST HUMIDITY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE WEATHER WATCH ISSUED EARLIER FOR TUESDAY IN THE WEST FLORIDA PANHANDLE DUE TO A REASSESSMENT OF THE HUMIDITY FORECAST. THE NATIONAL WEATHER SERVICE IN MOBILE HAS CAUSED A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. SURFACE HUMIDITY THIS AFTERNOON WILL BE 15 TO 20 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY...DRY FUELS...AND INCREASING TEMPERATURE WILL CREATE A RISK OF EXPLOSIVE FIRE GROWTH. && $$ ALZ051>064-120000- /O.CON.KMOB.FW.W.0009.100111T1600Z-100112T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 624 AM CST MON JAN 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING DUE TO A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY BELOW 25% OVER SOUTH AND SOUTHWEST ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. LOWEST HUMIDITY TODAY EXPECTED BETWEEN 15 AND 20 PERCENT WITH A LIGHT WESTERLY AFTERNOON WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY...DRY FUELS...AND INCREASING TEMPERATURE WILL CREATE A RISK OF EXPLOSIVE FIRE GROWTH. && $$
217 WWUS84 KMOB 111938 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 138 PM CST MON JAN 11 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST TODAY DUE TO A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY BELOW 25% OVER SOUTHWEST ALABAMA AND THE WEST FLORIDA PANHANDLE... .COLD...DRY AIR WILL BE SLOW TO MODIFY...WITH LOW HUMIDITY EXPECTED TO CONTINUE THROUGH TODAY. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20 TO 25 PERCENT RANGE OVER SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. ALZ051>064-FLZ001>006-120000- /O.CON.KMOB.FW.W.0009.000000T0000Z-100112T0000Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 138 PM CST MON JAN 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO BOTTOM OUT IN THE 20 TO 25 PERCENT RANGE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY...DRY FUELS...AND INCREASING TEMPERATURE WILL CREATE A RISK OF EXPLOSIVE FIRE GROWTH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 9, 11:50 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 9, 11:50 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1150 AM CST SAT JAN 9 2010
.UPDATE...PACKAGE GENERALLY ON TRACK FOR TODAY. COLD SURGE STRATUS
MOVING SOUTH OVER MISS GENERALLY EXPECTED TO MISS THE FA...WITH THE
BLOB OF CLOUDS TAKING A MORE WESTWARD TRACK ATTM.
/16
&&
.AVIATION...(18Z)VFR CONDITIONS THROUGH THE FORECAST PERIOD. COLD
SURGE STRATUS THREATENING THE NORTHWESTERN CORNER OF THE FA...BUT
AM EXPECTING THE FA TO REMAIN GENERALLY SUNNY TO MOSTLY SUNNY.
/16
&&
.MARINE...WILL LET THE SMALL CRAFT DIE AT ITS 18Z EXPIRATION. WINDS
HAVE SETTLED OVER THE AREA...WITH GUSTS JUST AT OR BELOW SCA LEVELS.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING UNTIL 10 AM SATURDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
HARD FREEZE WARNING FROM 11 PM SATURDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FIRE WEATHER WATCH FROM NOON SUNDAY TO 5 PM SUNDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
HARD FREEZE WARNING FROM 9 PM SUNDAY TO 8 AM MONDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 10 AM SUNDAY TO 5 PM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
HARD FREEZE WARNING UNTIL 10 AM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
HARD FREEZE WARNING FROM 11 PM SATURDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
HARD FREEZE WARNING FROM 9 PM SUNDAY TO 8 AM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
RED FLAG WARNING FROM 10 AM SATURDAY TO 5 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...HARD FREEZE WARNING UNTIL 10 AM SATURDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
HARD FREEZE WARNING FROM 11 PM SATURDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
HARD FREEZE WARNING FROM 9 PM SUNDAY TO 8 AM MONDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 9, 6:25 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 625 AM CST SAT JAN 9 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-101230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 625 AM CST SAT JAN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A COLD ARCTIC AIRMASS WILL REMAIN ENTRENCHED OVER THE AREA TODAY AND TONIGHT. EARLY MORNING TEMPERATURES IN THE UPPER TEENS TO MIDDLE 20S WILL SLOWLY CLIMB ABOVE FREEZING BY MID MORNING. THESE COLD TEMPERATURES THIS MORNING...COMBINED WITH WINDS AVERAGING AROUND 10 MPH...WILL CREATE DANGEROUS WIND CHILLS IN THE SINGLE DIGITS AT TIMES VERY EARLY THIS MORNING. MAXIMUM TEMPERATURES TODAY WILL ONLY BE SLIGHTLY WARMER THAN THOSE OF YESTERDAY...WITH HIGHS GENERALLY IN THE UPPER 30S AND LOWER 40S ACROSS THE REGION. A HARD FREEZE IS AGAIN EXPECTED ACROSS THE ENTIRE REGION AGAIN TONIGHT...WITH MINIMUM TEMPERATURES EXPECTED TO BE IN THE TEENS ACROSS ALL OF THE INTERIOR COUNTIES...AND IN THE MID TO UPPER 20S ALONG THE IMMEDIATE COASTAL AREAS. WINDS ARE EXPECTED TO BE LIGHTER TONIGHT...SO WIND CHILL READINGS ACROSS MOST OF THE AREA WILL IMPROVE TONIGHT. A STRONG NORTH WIND WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH NOON TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL MARINE AREAS UNTIL NOON. NORTHERLY WINDS WILL SUBSIDE SLIGHTLY THIS AFTERNOON AND THEN INCREASE AGAIN TONIGHT INTO EARLY SUNDAY... SPECIALLY OVER THE OFFSHORE GULF WATERS AND A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR PARTS OF THE MARINE AREA TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONTINUED DANGERS COLD CONDITIONS EXPECTED THROUGH SUNDAY NIGHT...WITH A GRADUAL MODERATION OF TEMPERATURES THROUGH MOST OF NEXT WEEK. A HARD FREEZE IS AGAIN LIKELY ON SUNDAY NIGHT...AND ALSO POSSIBLY ON MONDAY NIGHT...ACROSS THE ENTIRE REGION. BY TUESDAY NIGHT...OVERNIGHT HARD FREEZE PROBABILITIES WILL BE DECREASING BUT SUB FREEZING TEMPERATURES ARE STILL EXPECTED AT MOST LOCATIONS. BY THE END OF THE WEEK...OVERNIGHT MIN TEMPERATURES ARE EXPECTED TO WARM TO INTO THE MID 30S TO LOWER 40S AT MOST LOCATIONS...WITH DAYTIME HIGHS IN THE UPPER 50S AND LOWER 60S BY WEEKS END. NO REAL CHANCES FOR ANY PRECIPITATION UNTIL LATE NEXT WEEK..AND THEN ONLY A SLIGHT CHANCE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER NOT EXPECTED FOR THE NEXT SEVERAL DAYS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 5:59 AM CST | Hard Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 50 hr |
| Jan 9, 1:55 PM CST | Red Flag Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 27 hr |
| Jan 9, 3:23 PM CST | Small Craft Advisory for Winds | MOB | 21 hr |
Nearby
Red Flag Warnings in Alabama, 2010Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.